Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 298, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2000, 7:59 PM CDT for Lawrence County, Morgan County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 7:59 PM CDT (00:59 UTC)
- Expired
- Jul 10, 2000, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Lawrence County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 110100 SVRBHM ALC079-103-110145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 759 PM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAWRENCE COUNTY IN ALABAMA... WESTERN MORGAN COUNTY IN ALABAMA... * UNTIL 845 PM CDT. * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THGUNDERSTORM 5 MILES SOUTHEAST OF MOULTON...MOVING EAST AT 10 TO 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TRINITY...PRICEVILLE...MOULTON...HARTSELLE...FLINT CITY AND DECATUR. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT MON JUL 10 2000 CURRENT WATER VAPOR SHOWS LARGE ANTICYCLONE CENTERED JUST WEST OF CWA. BOTH ETA AND AVN INDICATE THE UPPER RIDGE WILL RETROGRADE INTO TX/NM THRU THE PERIOD IN RESPONSE TO AMPLIFYING TROUGH MOVING OFF THE MID ATLANTIC COAST. 500MB SHORT WAVE TROUGHS TRAVELING IN THE NW FLOW ON THE EAST SIDE OF THE RIDGE WILL TRAVERSE FA THROUGH THE PERIOD. VORT LOBES/AXES WILL REMAIN ACROSS THE AREA MOST OF THE TIME. SURFACE FRONT CURRENTLY OVER THE GREAT LAKES WILL SLIDE SOUTHWARD AND REACH FROM EXTREME N TN TO THE CAROLINAS BY 12Z WED. DONT BELIEVE FRONT WILL MAKE IT INTO ALABAMA ANY TIME SOON. DEW POINTS FORECAST TO REMAIN FAIRLY STEADY BUT POOLING ALONG THE FRONT. THETA E RIDGE WAVERS BUT REMAINS FAIRLY CONSTANT FROM NW TO SE ACROSS TN VLY. MODEL SOUNDINGS INDICATES CONTINUED INSTABILITY AND PRECIP WATER 1.5 TO 2.0 THRU THE PERIOD. NO SIGNIFICANT CHANGES PLANNED FOR THE CURRENT FORECAST PACKAGE. KEPT AT OR SLIGHTLY ABOVE MOS LOWS DURING THE PERIOD AND WONT STRAY FAR FOR THE HIGHS. PERSISTENCE WILL BE GOOD SOUTH. WILL KEEP POPS IN THE 10-30 RANGE WITH MAINLY DIURNAL TSTMS. WILL HAVE TO KEEP AN EYE ON POSSIBLE MCS DEVELOPMENT LATER IN THE PERIOD AS PRECIP COULD RIDE DOWN ALONG NW FLOW. WILL MONITOR LATEST RADAR TRENDS FOR LAST LOOK ON POPS TONIGHT. PRELIM NUMBERS... HSV BB 073/095 073/093 073 75122 BHM BB 074/095 074/095 074 75232 MGM BB 074/097 074/097 074 75232= .BHM...NONE.
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.